MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV (SMALL VEINS); PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV (SMALL VEINS); PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported (b)(6) 2025 at 1:37 am: when doing cap and line change, the rn attached the new cap to the white lumen of the picc line.After attaching the cap, the rn flushed the line with normal saline and drew back on the line to check for blood return.While doing this, the rn noticed that there was fluid leaking from the white lumen.The rn assessed the line and disconnected the cap and attached a new one.The rn flushed the line again with the new cap and noted leaking again.Picc was in place for 50 days.Active pediatric patient.No other information was provided.Additional information: patient had to return the cath lab and required anesthesia for a line change.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been received by the manufacturer for evaluation.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leaking catheter is confirmed; however, the exact cause is unknown.One 4 fr dual lumen powerpicc sv was returned for evaluation.An initial visual observation revealed blood residue on the sample.Both lumens of the returned catheter were flushed with a 12 ml syringe of water.Leakage was observed from the extension leg of the white lumen, but no leaks were observed when the red lumen was flushed.A microscopic observation revealed a split in the extension leg tubing of the white lumen.The fracture surface of the split was observed to be flat but uneven and exhibited cracks/fissures and beach marks, which are suggestive of material fatigue.However, the exact cause of the observed damage in the returned sample is unknown.Possible contributing factors include pulling, twisting, and excessive manipulation of the luer connector hub and/or extension leg.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC SV (SMALL VEINS)
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22136200
Report Number3006260740-2025-03601
Device Sequence Number7343342
Product Code LJS
UDI-Device Identifier00801741027864
UDI-Public(01)00801741027864(11)241120(17)260930(10)REJV3546
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberN/A
Device Catalogue Number3274355
Device Lot NumberREJV3546
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer05/27/2025
07/28/2025
08/06/2025
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date07/01/2025
08/06/2025
08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age24 MO
Patient SexFemale